Thunderstorm Wind, Adams
- When
- July 2, 3:30 PM MST
- Where
- Adams County, 1 mi N of Strasburg
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.874, -104.338 (the zone’s center; the record gives no point)
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 2, 2:05 PM MST, 1 hour 25 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 305 PM MDT MON JUL 2 2001 SHORT TERM DISCUSSION: THE STRONG UPR LVL RDG LOOKS LIKE IT WANTS TO TAKE UP PERMANENT RESIDENCE OVER THE 4-CRNRS AREA. IN FACT...500 MB HGTS TMRW EVENING MAY APPROACH 600 DM AT KGJT. ALG WITH THE HIGH HGTS AND WARM TEMPERATURES ALOFT...MID-LVL MSTR TRAPPED UNDER THE RIDGE WL CONT CAUSG RNDS OF AFTN CONVECTION TO DVLP. THE RIDGE AND MSTR ARE ABT THE ONLY FEATURES TO FOCUS ON FOR NOW. WITH THE RIDGE IN PLACE...WINDS AND MSTR ADVECTION WL BE WEAK...SO DAY TO DAY CHANGES WL BE MINIMAL. IF ANYTHING...TEMPS SHUD GRADUALLY MODERATE DUE TO THE SLIGHT INCREASES IN AMOUNT OF MSTR IN THE AMS. NONE OF THE MODELS ARE SHOWING ANY SIGNIFICANT INFLUX OF LOW LVL MSTR... WHICH WUD NECESSITATE A CHANGE IN OUR THINKING. WITHOUT ANY BIG CHANGES OVR THE NEXT FEW DAYS...PERSISTENCE REMAINS THE BEST FCST. THERE ARE A FEW DETAILS TO ADDRESS. ON WED EVENING THE AVN SHOWS A SURGE OF COOLER AIR WHILE THE HIGH-RES ETA AND MRF DO NOT SHOW THIS. A FEW DAYS AGO...THE MRF WAS ADVERTISING SOME COOLING FOR WED INTO THUR...BUT NOW IT IS DIFFICULT TO TELL IF IT WL DVLP. ANY COOLING IN THE FCST IS GOING TO BE RELATED TO INCREASING MSTR RATHER THAN A SURGE OF COOLER AIR FM THE NE. AT ARND 120 HRS THE MRF SHOWS THE CENTER OF THE HIGH SHIFTING A BIT TO THE EAST...OVER S-CENTRAL OKLAHOMA. IF THIS PATTERN COMES ABOUT...THE STATE COULD SEE A SIGNIFICANT INCREASE IN TROPICAL MSTR. WL NOT MENTION THIS NOW...BUT IF SUBSEQUENT MODELS CONTINUE SHOWING THE RIDGE PROGRESSING ONTO THE PLAINS...LATER FCSTRS MAY NEED TO BEGIN MENTIONING THE CHANCE OF HEAVY RAIN OVER THE WEEKEND. UNTIL THEN WE WILL SEE WARM TEMPS FOLLOWED BY AFTN AND EVENING SHOWERS EACH DAY. DEN...NONE.
COZ030>051-022000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 1030 AM MDT MON JUL 2 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE UPPER LEVEL HIGH PRESSURE AND ABOVE NORMAL HEAT WILL CONTINUE TODAY FOR THE FORECAST AREA. THE BEST LOW LEVEL MOISTURE WILL BE EAST OF THE URBAN CORRIDOR INTO THE NORTHEAST CORNER. A WEAK UPPER LEVEL DISTURBANCE OVER UTAH AND WESTERN COLORADO WILL HELP SCATTERED THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY 1 PM. THE URBAN CORRIDOR CAN EXPECT ONLY ISOLATED THUNDERSTORMS TO DEVELOP AFTER 3 PM. OUT ON THE EASTERN PLAINS...SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 4 PM...WITH ONE OR TWO POSSIBLY BECOMING SEVERE OVER LOGAN...PHILLIPS...AND SEDGWICK COUNTIES. THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NEED TODAY OVER THE NOaRTHEAST CORNER. RJK
COZ030>051-022200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 150 PM MDT MON JUL 2 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A LOW LEVEL CONVERGENCE BOUNDARY IS PUSHING SLOWLY SOUTHWARD ACROSS WELD...LARIMER...AND LOGAN COUNTIES. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THESE AREAS. THE MOUNTAINS AND FOOTHILLS WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPMENT THROUGH EARLY EVENING. ANOTHER LOW LEVEL BOUNDARY IS PUSHING NORTHWARD OVER THE PALMER RIDGE IN ELBERT AND DOUGLAS COUNTIES. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THESE AREAS BY 3:30 PM. OVER THE REST OF THE PLAINS...ONLY ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AFTER 4 PM. OVER THE FAR NORTHEAST CORNER...WHERE THE LOW LEVEL MOISTURE IS THE BEST...A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING OVER THE NORTHEAST CORNER. RJK
COZ042>044-048>051-022230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT MON JUL 2 2001 ...THUNDERSTORMS DEVELOPING OVER NORTHEAST COLORADO... SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG A BOUNDARY EXTENDING FROM EAST CENTRAL WELD COUNTY NORTHEASTWARD INTO NORTHERN LOGAN COUNTY THIS AFTERNOON. AS THE STORMS CONTINUE TO DEVELOP...ONE OR TWO BRIEF...BUT WEAK TORNADOES MAY OCCUR. IF ONE DEVELOPS NEAR YOUR LOCATION...MOVE INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THE STORMS MAY BECOME SEVERE AS THEY MOVE INTO A MORE UNSTABLE AIRMASS OVER PHILLIPS...SEDGWICK...SOUTHERN LOGAN...AND WASHINGTON COUNTIES LATE THIS AFTERNOON AND EVENING. THEY WILL HAVE THE POTENTIAL TO PRODUCE 1 INCH DIAMETER HAIL AND WIND GUSTS TO 65 MPH. BARJENBRUCH
COZ042>044-048>051-022230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER COLORADO 400 PM MDT MON JUL 2 2001 ...BRIEF TORNADO REPORTED NEAR PEETZ... AT 354 PM...THE PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN JUST SOUTHWEST OF PEETZ. AS SCATTERED THUNDERSTORMS CONTINUE TO SPREAD SOUTHEASTWARD ACROSS LOGAN...PHILLIPS...SEDGWICK...AND WASHINGTON COUNTIES...ONE OR TWO MORE BRIEF TORNADOES MAY OCCUR. THE ARE EXPECTED TO BE WEAK...BUT PEOPLE SHOULD STILL MOVE INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. ONE OR TWO OF THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE 1 INCH DIAMETER HAIL AND WIND GUSTS TO 65 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE NORTHEASTERN CORNER OF COLORADO. BARJENBRUCH
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267270.